MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 55 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 55 MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 482317555
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a screw potentially damaged interoperatively, preventing use.The head of the screw was discovered by surgeon dislodged from the shaft.Screw was removed and replaced with similar screw from same system.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Inspection of the device confirmed that the bone screw head had shown asymmetrical deformation that was larger than expected of a 12 nm tightening torque.Conclusion: the most likely cause of the customer reported event is the over stressing of the implants due to the surgeon's multiple tightening attempts and persuasion actions.
 
Event or Problem Description
It was reported that a screw potentially damaged intraoperatively, preventing use.The head of the screw was discovered by surgeon dislodged from the shaft.Screw was removed and replaced with similar screw from same system.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 55 MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6055206
Report Number3005525032-2016-00136
Device Sequence Number434264
Product Code KWP
UDI-Device Identifier04546540562371
UDI-Public(01)04546540562371
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317555
Device Lot NumberA84064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date01/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR